MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Inflammation (1932)
Date of Event 08/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: date of event was approximated to (b)(6) 2017, implant date, as no event date was reported.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6).First revision surgery: dr.(b)(6).Second revision surgery: dr.(b)(6).Block h6: imdrf patient codes e2006 and e2326 capture the reportable events of mesh eroded in the colon and inflamed and indurated tissue.Imdrf impact code f1905 captures the reportable events of two mesh excision surgeries.
 
Event or Problem Description
It was reported to boston scientific corporation that an advantage system device was implanted into the patient during a suspension sling urethra with tvt procedure performed on (b)(6) 2017, for the treatment of urinary incontinence.The procedure was completed with no complications.The patient tolerated the procedure well and was taken to recovery in stable condition.On (b)(6) 2021, the patient underwent surgical intervention due to eroded bladder mesh in the colon.The eroded mesh was noted in the sigmoid colon with tenting of the mucosa.The mesh was carefully cut with an endoscopic scissors without injuring the colon mucosa.A small piece was retrieved with a forceps.The patient tolerated the procedure well and was transferred to recovery in stable condition.On (b)(6) 2021, the patient had another surgery of mesh excision due to inflamed and indurated tissue.Exam under anesthesia showed midline exposure of sling mesh for approximately 1cm that was central.There was no fornices erosion.This was a very difficult place to access due to body dystocia.A self-retaining retractor was placed to maximize exposure.It was difficult to decide how to approach because the tissue was so indurated; however, after evaluation the surgical planes, it was decided to make a transverse incision over the sling which was done.The mesh was skeletonized into each fornices and divided it with scissors.It was then submitted to pathology.The patient went to the recovery room in satisfactory condition.

Brand Name
ADVANTAGE SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17585608
Report Number3005099803-2023-04416
Device Sequence Number3626575
Product Code OTN
UDI-Device Identifier08714729470274
UDI-Public08714729470274
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0068502000
Device Catalogue Number850-200
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale